Ventolin and blood pressure

Hi all

I have been on blood pressure medication for about 8 years, only a low dose and single med as my blood pressure was only slightly above borderline. It has been normal for the last few years apart from a few months when it was lower than normal.

I went for a review a couple of months ago and my GP was surprised to see it raised, thought it was a one off and asked me to go back a month later. I did and it was even higher. I have to go back again for a third check.

It worries me as the asthma means the BP meds I can take are limited, but then I realised I had been taking my ventolin rather a lot whereas normally I only have to use it rarely, so I decided to do a bit of research on Ventolin and found that it lowers potassium........and the BP meds the surgery switched me to 6 months ago (a cost saving exercise) increases potassium. Mmmmm, could the two be working against each other as fas as my BP goes? I am very sensitive to any meds I take which is why my GP gave me the first type.

I have a home monitor and the readings vary between normal and raised.

I'm going to speak to my GP as soon as I can, but I wondered if anyone else had experienced this?

ShellyB :)

1 Reply

oldestnewest
  • Hi Shelly,

    I don't know if this helps, but my blood pressure tends to be on the low side and has sometimes dropped very low. I've been having problems with dizzy sort of feelings which my GP thinks may be BP related. In the last couple of days that feeling has really got worse and this has also coincided with me taking a LOT of Ventolin. So could be a coincidence (whatever is making me need Ventolin is making the other problem worse) or could be related? Though from what you've said it doesn't make sense if it is related, as if BP meds to lower BP increase potassium you would think having a lowered potassium would not lower BP...

    Anyway, not sure if this is much help but thought I would say! Can anyone else shed some light?

You may also like...